Verapamil and Impotence
Impotence is a rare side effect of verapamil, occurring in less than 1 percent of men taking the drug. If you are taking verapamil and impotence becomes a problem, make sure to talk with your healthcare provider. He or she may recommend that you take an erectile dysfunction medication, adjust your verapamil dosage, or try another medication.
Verapamil and Impotence: An OverviewVerapamil hydrochloride is a prescription medication known as a calcium channel blocker. Like most medicines, there are possible side effects that can occur. Impotence may be one of these side effects.
In studies, impotence was reported in less than 1 percent of men taking verapamil.
What Is Impotence?Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
Verapamil and Impotence -- What Should You Do?It is impossible for your healthcare provider to know whether you will develop impotence while taking verapamil. It may also be difficult to know whether impotence is caused by the medication itself or other problems.
If you are taking verapamil and impotence becomes a problem, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend. Depending on the severity of your impotence, he or she may also recommend that you take an erectile dysfunction medicine, adjust your verapamil dosage, or try another medication.